Functional Analysis
Subnormality of 2-variable weighted shifts with diagonal core
Comptes Rendus. Mathématique, Volume 351 (2013) no. 5-6, pp. 203-207.

The Lifting Problem for Commuting Subnormals (LPCS) asks for necessary and sufficient conditions for a pair of subnormal operators on Hilbert space to admit commuting normal extensions. Given a 2-variable weighted shift T with diagonal core, we prove that LPCS is soluble for T if and only if LPCS is soluble for some power Tm(mZ+2,m(m1,m2),m1,m21). We do this by first developing the basic properties of diagonal cores, and then analyzing how a diagonal core interacts with the rest of the 2-variable weighted shift.

Le problème du relèvement des opérateurs sous-normaux commutatifs (LPCS) consiste à rechercher des conditions nécessaires ou suffisantes pour que deux opérateurs sous-normaux sur lʼespace de Hilbert admettent des extensions normales commutatives. Étant donné un opérateur de décalage pondéré T à deux variables avec cœur diagonal, nous prouvons que le LPCS est résoluble pour T si et seulement si le LPCS est résoluble pour une certaine puissance Tm(mZ+2,m(m1,m2),m1,m21). Nous le faisons en développant dʼabord les propriétés de base des cœurs diagonaux, puis en analysant la façon dont un cœur diagonal interagit avec le reste de lʼopérateur.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2013.03.002
Curto, Raúl Enrique 1; Lee, Sang Hoon 2; Yoon, Jasang 3

1 Department of Mathematics, The University of Iowa, Iowa City, IA 52242, USA
2 Department of Mathematics, Chungnam National University, Daejeon, 305-764, Republic of Korea
3 Department of Mathematics, The University of Texas-Pan American, Edinburg, TX 78539, USA
@article{CRMATH_2013__351_5-6_203_0,
     author = {Curto, Ra\'ul Enrique and Lee, Sang Hoon and Yoon, Jasang},
     title = {Subnormality of 2-variable weighted shifts with diagonal core},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {203--207},
     publisher = {Elsevier},
     volume = {351},
     number = {5-6},
     year = {2013},
     doi = {10.1016/j.crma.2013.03.002},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2013.03.002/}
}
TY  - JOUR
AU  - Curto, Raúl Enrique
AU  - Lee, Sang Hoon
AU  - Yoon, Jasang
TI  - Subnormality of 2-variable weighted shifts with diagonal core
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 203
EP  - 207
VL  - 351
IS  - 5-6
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2013.03.002/
DO  - 10.1016/j.crma.2013.03.002
LA  - en
ID  - CRMATH_2013__351_5-6_203_0
ER  - 
%0 Journal Article
%A Curto, Raúl Enrique
%A Lee, Sang Hoon
%A Yoon, Jasang
%T Subnormality of 2-variable weighted shifts with diagonal core
%J Comptes Rendus. Mathématique
%D 2013
%P 203-207
%V 351
%N 5-6
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2013.03.002/
%R 10.1016/j.crma.2013.03.002
%G en
%F CRMATH_2013__351_5-6_203_0
Curto, Raúl Enrique; Lee, Sang Hoon; Yoon, Jasang. Subnormality of 2-variable weighted shifts with diagonal core. Comptes Rendus. Mathématique, Volume 351 (2013) no. 5-6, pp. 203-207. doi : 10.1016/j.crma.2013.03.002. http://www.numdam.org/articles/10.1016/j.crma.2013.03.002/

[1] Conway, J. The Theory of Subnormal Operators, Mathematical Surveys and Monographs, vol. 36, Amer. Math. Soc., Providence, 1991

[2] Curto, R. Quadratically hyponormal weighted shifts, Integral Equations Operator Theory, Volume 13 (1990), pp. 49-66

[3] Curto, R.; Fialkow, L. Recursively generated weighted shifts and the subnormal completion problem, Integral Equations Operator Theory, Volume 17 (1993), pp. 202-246

[4] Curto, R.; Park, S. k-Hyponormality of powers of weighted shifts, Proc. Amer. Math. Soc., Volume 131 (2002), pp. 2762-2769

[5] Curto, R.; Yoon, J. Jointly hyponormal pairs of subnormal operators need not be jointly subnormal, Trans. Amer. Math. Soc., Volume 358 (2006), pp. 5139-5159

[6] Curto, R.; Yoon, J. Disintegration-of-measure techniques for multivariable weighted shifts, Proc. Lond. Math. Soc., Volume 93 (2006), pp. 381-402

[7] Curto, R.; Yoon, J. When is hyponormality for 2-variable weighted shifts invariant under powers?, Indiana Univ. Math. J., Volume 60 (2011), pp. 997-1032

[8] Curto, R.; Jung, I.B.; Lee, W.Y. Extensions and extremality of recursively generated weighted shifts, Proc. Amer. Math. Soc., Volume 130 (2002) no. 2, pp. 565-576

[9] Curto, R.; Lee, S.H.; Yoon, J. k-Hyponormality of multivariable weighted shifts, J. Funct. Anal., Volume 229 (2005), pp. 462-480

[10] Curto, R.; Lee, S.H.; Yoon, J. Hyponormality and subnormality for powers of commuting pairs of subnormal operators, J. Funct. Anal., Volume 245 (2007), pp. 390-412

[11] Curto, R.; Lee, S.H.; Yoon, J. Reconstruction of the Berger measure when the core is of tensor form, Bibl. Rev. Mat. Iberoamericana (2007), pp. 317-331

[12] Curto, R.; Lee, S.H.; Yoon, J. Subnormality of arbitrary powers of 2-variable weighted shifts whose restrictions to a large invariant subspace are tensor form, J. Funct. Anal., Volume 262 (2012), pp. 569-583

[13] Embry, M.R. A generalization of the Halmos–Bram criterion for subnormality?, Acta Sci. Math. (Szeged), Volume 35 (1973), pp. 61-64

[14] Franks, E. Polynomially subnormal operator tuples, J. Oper. Theory, Volume 31 (1994), pp. 219-228

[15] Halmos, P.R. A Hilbert Space Problem Book, Graduate Texts in Mathematics, vol. 19, Springer-Verlag, New York, Berlin, 1982

[16] Jewell, N.P.; Lubin, A.R. Commuting weighted shifts and analytic function theory in several variables, J. Oper. Theory, Volume 1 (1979), pp. 207-223

[17] Lambert, A. Subnormality and weighted shifts, J. Lond. Math. Soc., Volume 14 (1976), pp. 476-480

[18] Lubin, A.R. Weighted shifts and commuting normal extension, J. Aust. Math. Soc. A, Volume 27 (1979) no. 1, pp. 17-26

[19] McCullough, S.; Paulsen, V. k-Hyponormality of weighted shifts, Proc. Amer. Math. Soc., Volume 116 (1992), pp. 165-169

[20] Shields, A.L. Weighted shift operators and analytic function theory, Math. Surv., Volume 13 (1974), pp. 49-128

[21] Stampfli, J. Which weighted shifts are subnormal?, Pac. J. Math., Volume 17 (1966), pp. 367-379

[22] Wolfram Research Inc., Mathematica, Version 4.2, Wolfram Research Inc., Champaign, IL, 2002.

Cited by Sources:

The first named author was partially supported by NSF Grants DMS-0400741 and DMS-0801168. The second named author was partially supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (2009-0085279). The third named author was partially supported by a Faculty Research Council Grant at The University of Texas-Pan American.